Skip to main content

Aspirin and NSAID reactions: Diagnosis, pathophysiology, and management

1Citations
Citations of this article
3Readers
Mendeley users who have this article in their library.
Get full text

Abstract

Nonsteroidal anti-inflammatory drugs (NSAIDS) and aspirin are commonly used medications that are not infrequently associated with severe adverse reactions. The approach to the patient with a reaction to a medication in this class can be challenging. Most reactions can be categorized into one of four different types: aspirin/NSAID-induced asthma and rhinitis in asthmatic patients, aspirin/NSAID-induced urticaria/angioedema in patients with chronic urticaria, aspirin/NSAID-induced cross-reacting urticaria in otherwise normal individuals, and single-NSAID-induced reactions in normal subjects. This classification system is useful in planning safe and accurate challenges as well as determining appropriate desensitization protocols. These reactions vary in their pathophysiology, with the role of cyclooxygenase 1, leukotrienes, and prostaglandins remaining dominant. © 2011 Springer Science+Business Media, LLC.

Cite

CITATION STYLE

APA

White, A. A., Laidlaw, T. M., & Woessner, K. (2011). Aspirin and NSAID reactions: Diagnosis, pathophysiology, and management. In Anaphylaxis and Hypersensitivity Reactions (pp. 107–125). Humana Press. https://doi.org/10.1007/978-1-60327-951-2_7

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free